MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number 54-74501
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: inventory manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported upon opening the destination sheath, the tech went to tighten the valve.The valve would not stay tight and appeared to unscrew itself.After many attempts, another device was opened, and the tech experienced the same issue.The tech applied dermabond to the valve thread and continued on with the case.The second destination was discarded.There was no blood loss.The procedure was an angiography.There was no patient injury and/or require medical or surgical intervention required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.One 7 french destination was returned for product evaluation.The returned sample included the sheath, dilator, and shelf pack.The sample was subjected to visual analysis.The dilator was fully mated with the sheath.The valve connected to the valve and tightened.Functional testing was tightened.The valve was loosened and retightened.The valve luer connection would not stay tightened after the first attempt.It was loose with about a quarter turn.However, after subsequent attempts, it stayed tightened.The threads were observed, and no damage was found on them.The complaint can be confirmed for valve assembly difficulty issues.The exact root cause cannot be determined.The valve was found to tighten intermittently.Because of the dermabond applied to the device, it cannot be confirmed whether the intermittent tightening is a result of the dermabond or the device alone.Review of the device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key20819772
Report Number1118880-2024-00187
Device Sequence Number18105479
Product Code DYB
UDI-Device Identifier00389701008851
UDI-Public(01)00389701008851(17)260501(10)0000461212
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model Number54-74501
Device Catalogue Number54-74501
Device Lot Number0000461212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown